Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 18, NWS Amarillo, TX

November 10, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 10, 2014, 4:16 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 4:16 PM CST (22:16 UTC)
Expired
Nov 11, 2014, 3:56 AM CST
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3447 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS74 KAMA 102216
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
416 PM CST MON NOV 10 2014

.THE COLDEST WEATHER SO FAR THIS SEASON IS MOVING INTO THE TEXAS AND
OKLAHOMA PANHANDLES THIS EVENING...AS AN ARCTIC COLD FRONT BLOWS SOUTHWARD.
CONDITIONS ARE FAVORABLE FOR ALL SECTIONS OF THE PANHANDLES TO
EXPERIENCE SEVERAL HOURS OF SUSTAINED STRONG WINDS FOLLOWED BY A
HARD FREEZE TONIGHT AND INTO EARLY TUESDAY. THE COLD AIR WILL CONTINUE TO
BUILD INTO THE AREA TUESDAY NIGHT THROUGH THURSDAY...WITH SOME
SECTIONS OF THE PANHANDLES REMAINING BELOW FREEZING THROUGH THURSDAY
NIGHT.

OKZ002-003-TXZ001>020-111015-
/O.NEW.KAMA.WI.Y.0018.141110T2216Z-141111T1000Z/
/O.CON.KAMA.HZ.W.0003.141111T0600Z-141112T1500Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-
WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...
FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
416 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. 

* EVENT...AS A STRONG COLD FRONT MOVES INTO THE AREA THIS
  EVENING...SEVERAL HOURS OF SUSTAINED 35 MPH NORTHERLY WINDS ARE
  EXPECTED BEHIND THE FRONT...WITH GUSTS UP TO 5O MPH POSSIBLE. VERY
  COLD AIR WILL MOVE IN LATE TONIGHT...WITH A HARD FREEZE LIKELY TO
  OCCUR.

* TIMING...THE HIGHEST WIND SPEEDS WILL LAST FOR SEVERAL HOURS AFTER
  THE COLD FRONT PASSES TONIGHT...AND BECOME LIGHTER BY EARLY TUESDAY
  MORNING. FREEZING TEMPERATURES WILL ARRIVE IN NORTHERN SECTIONS OF
  THE COMBINED PANHANDLES AROUND 12 AM TUESDAY...AND WILL SPREAD TO
  THE REST OF THE AREA BY 4 AM TUESDAY. SOME SECTIONS OF THE WARNING
  MAY NOT EXPERIENCE A HARD FREEZE MONDAY NIGHT... BUT THE CONTINUING
  INFLUX OF COLD AIR WILL PRODUCE A HARD FREEZE ACROSS ALL SECTIONS
  TUESDAY NIGHT. HARD FREEZES WILL LIKELY ALSO OCCUR ACROSS ALL OF
  THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY NIGHT.

* IMPACTS...STRONG NORTHERLY WINDS COULD CAUSE DANGEROUS CROSS WINDS
  ON AREA HIGHWAYS...AND ANY LIGHTWEIGHT OUTDOOR ITEMS MAY BE BLOWN
  AROUND. ANY UNPROTECTED OUTDOOR VEGETATION WILL PERISH. EXPOSED
  WATER PIPES WILL BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES OF
28 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ001-111000-
/O.NEW.KAMA.WI.Y.0018.141110T2216Z-141111T1000Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
416 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. 

* EVENT...AS A STRONG COLD FRONT MOVES INTO THE AREA THIS
  EVENING...SEVERAL HOURS OF SUSTAINED 35 MPH NORTHERLY WINDS ARE
  EXPECTED BEHIND THE FRONT...WITH GUSTS UP TO 5O MPH POSSIBLE. VERY
  COLD AIR WILL MOVE IN LATE TONIGHT...WITH A HARD FREEZE LIKELY TO
  OCCUR.

* TIMING...THE HIGHEST WIND SPEEDS WILL LAST FOR SEVERAL HOURS AFTER
  THE COLD FRONT PASSES TONIGHT...AND BECOME LIGHTER BY EARLY TUESDAY
  MORNING.

* IMPACTS...STRONG NORTHERLY WINDS COULD CAUSE DANGEROUS CROSS WINDS
  ON AREA HIGHWAYS...AND ANY LIGHTWEIGHT OUTDOOR ITEMS MAY BE BLOWN
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
948 
WWUS74 KAMA 110956
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
356 AM CST TUE NOV 11 2014

OKZ002-003-TXZ001>020-111500-
/O.CAN.KAMA.WI.Y.0018.000000T0000Z-141111T1000Z/
/O.EXT.KAMA.HZ.W.0003.000000T0000Z-141111T1500Z/
TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-
MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-
WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...
FOLLETT...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
356 AM CST TUE NOV 11 2014

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY AS WINDS HAVE DECREASED BELOW 35MPH.  

* EVENT...TEMPERATURES WILL FALL INTO THE TEENS TO 20S THIS MORNING.

* TIMING...NOW THROUGH 9AM.

* IMPACTS...ANY UNPROTECTED OUTDOOR VEGETATION WILL PERISH. EXPOSED
  WATER PIPES WILL BE AT RISK OF FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB FREEZING TEMPERATURES OF
28 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER VEGETATION.

&&

$$

OKZ001-111100-
/O.CAN.KAMA.WI.Y.0018.000000T0000Z-141111T1000Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
356 AM CST TUE NOV 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY AS WINDS HAVE DECREASED BELOW 35MPH.  

$$

KNS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 2:56 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Nov 10, 2:56 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
256 PM CST MON NOV 10 2014

.DISCUSSION...TONIGHT THROUGH MONDAY

IT'S HERE, IT'S HERE, THE FRONT IS HERE! IN SPITE OF OUR BEST
EFFORTS TO PUSH BACK AGAINST IT...THE COLD FRONT IS ABOUT TO ENTER
THE OK PANHANDLE AND SHOULD CLEAR THE SRN TX PANHANDLE BY 8 PM. WITH
IT, EXPECT WINDS TO GUST TO 50 MPH, ISOLATED AREAS OF BLOWING DUST,
AND OF COURSE, GOODBYE TO THE 80S.

OUR HARD FREEZE IS COMING TONIGHT (AND TOMORROW NIGHT AND THE NIGHT
AFTER THAT AND...WELL YOU GET THE POINT).

DRY WEATHER SHOULD BE THE RULE THROUGH THE WEEK. MODEL DISCREPANCIES
REMAIN PREVALENT THIS WEEKEND...BUT SIGNS ARE POINTING TOWARD A
BRIEF MODERATION OF TEMPS TOWARD 50 BY FRI AND SAT FOLLOWED BY
ANOTHER SHOT OF COOLER AIR FOR THE LATE WEEKEND. HAVE LEFT 20
PERCENT CHANCES FOR LIGHT RAIN OR SNOW OVER THE WEEKEND, BUT THOSE
MAY BE HIGH.

SIMPSON
&&

.FIRE WEATHER...

VERY COLD AIR BEHIND A STRONG COLD FRONT TONIGHT WILL PRECLUDE
ELEVATED OR CRITICAL FIRE WEATHER CONCERNS FOR THE NEXT WEEK.
HOWEVER...FUELS WILL BE CURED UP QUICKLY BY THE HARD FREEZES MEANING
GRASSLAND FIRE CONCERNS WILL BE ON THE INCREASE THE NEXT TIME WE GET
DRY AND WINDY CONDITIONS.

SIMPSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                22  39  15  29  13 /  10   0   0   5   5
BEAVER OK                  19  34  13  29  12 /   5   0   0   5   5
BOISE CITY OK              17  33  10  25   8 /  10   5   5   0   5
BORGER TX                  23  37  16  31  17 /  10   0   0   5   5
BOYS RANCH TX              25  39  16  31  14 /  10   0   0   5   5
CANYON TX                  23  42  16  30  14 /   5   0   0   5   5
CLARENDON TX               26  41  18  32  18 /   5   0   0   5   5
DALHART TX                 20  36  12  27  11 /  10   0   5   0   5
GUYMON OK                  19  35  12  27  12 /  10   0   5   5   5
HEREFORD TX                23  41  16  31  14 /   5   0   0   5   5
LIPSCOMB TX                22  36  15  30  14 /   5   0   0   5   5
PAMPA TX                   21  36  14  27  14 /  10   0   0   5   5
SHAMROCK TX                26  42  19  34  19 /   5   0   0   5   5
WELLINGTON TX              29  44  21  36  20 /   5   0   0   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...OLDHAM...POTTER...RANDALL...WHEELER.

OK...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: BEAVER...TEXAS.

&&

14/09
Hazardous weather outlook, Nov 10, 3:20 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CST MON NOV 10 2014

OKZ001>003-TXZ001>020-111200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
320 PM CST MON NOV 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RED FLAG WARNING CONDITIONS WILL CONTINUE ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS AFTERNOON.

A HARD FREEZE IS EXPECTED ACROSS THE PANHANDLES LATE TONIGHT AS
TEMPERATURES FALL INTO THE LOWER TO MIDDLE 20S IN THE WAKE OF A
STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HARD FREEZES ARE EXPECTED ACROSS THE PANHANDLES EVERY MORNING THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:34 AM CSTHard Freeze WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more29 hr
Nov 10, 1:45 PM CSTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more4 hr

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.